Alert archive / South Carolina / Wind Advisories in 2006

Wind Advisory 1, NWS Columbia, SC

January 17, 200616 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this wind advisory at Jan 17, 2006, 3:02 PM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Jan 17, 2006, 5:00 PM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2006, 3:02 PM EST (20:02 UTC)
In effect from
Jan 17, 2006, 5:00 PM EST
Expired
Jan 17, 2006, 11:52 PM EST
In force
7 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2006-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2006-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1535 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
355 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCAE 172002
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
302 PM EST TUE JAN 17 2006

...LAKE WIND ADVISORY CONTINUES UNTIL 500 PM THIS AFTERNOON...

...WIND ADVISORY IN EFFECT FROM 500 PM THIS AFTERNOON UNTIL
MIDNIGHT TONIGHT...

...LAKE WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 500 PM 
WEDNESDAY...

.WINDY CONDITIONS ARE EXPECTED THROUGH WEDNESDAY. A COLD FRONT
WILL PASS THROUGH THE REGION OVERNIGHT. AN AREA OF LOW PRESSURE
WILL DEVELOP ALONG THE FRONT THIS AFTERNOON...AND MOVE NORTHEAST
INTO THE APPALACHIANS TONIGHT...AND INTO THE NORTHEAST US WEDNESDAY.
THE PRESSURE GRADIENT BETWEEN THE LOW PRESSURE...AND AN AREA OF
HIGH PRESSURE THAT WILL MOVE SOUTHEAST INTO THE GULF OF MEXICO...
WILL PRODUCE WINDY CONDITIONS. EXPECT SOUTH WINDS SUSTAINED 25 TO
35 MPH...WITH HIGHER GUSTS...FROM LATE THIS AFTERNOON UNTIL
AROUND MIDNIGHT. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
ALONG THE FRONT THIS EVENING AND OVERNIGHT. LOCALLY STRONGER WIND
GUSTS UP TO 45 MPH WILL BE POSSIBLE IN THE VICINITY OF THIS
ACTIVITY. AFTER MIDNIGHT...WIND SPEEDS WILL DIMINISH SOME...BUT
WILL STILL BE BREEZY. EXPECT WEST WINDS 15 TO 25 MPH AND NOT AS
GUSTY AFTER MIDNIGHT. BREEZY CONDITIONS WILL CONTINUE
WEDNESDAY...AS WIND SPEEDS BEGIN TO PICK BACK UP BY MID MORNING
WEDNESDAY.  A LAKE WIND ADVISORY WILL BE EXTENDED UNTIL 500 PM
WEDNESDAY AFTERNOON. THIS MAY NEED TO BE UPGRADED TO A GENERAL
WIND ADVISORY LATER.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
172200-
/O.NEW.KCAE.WI.Y.0001.060117T2200Z-060118T0500Z/
/O.EXT.KCAE.LW.Y.0003.000000T0000Z-060117T2200Z/
/O.EXT.KCAE.LW.Y.0003.060118T0500Z-060118T2200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
302 PM EST TUE JAN 17 2006

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...LAKE WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. A
LAKE WIND ADVISORY IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON.
THE LAKE WIND ADVISORY IS ALSO IN EFFECT FROM MIDNIGHT TONIGHT TO
5 PM EST WEDNESDAY.

EXPECT SOUTH TO SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH...WITH
HIGHER GUSTS UP TO 45 MPH POSSIBLE...LATE THIS AFTERNOON THROUGH
MIDNIGHT. THE HIGHER GUSTS WILL BE MORE LIKELY NEAR ANY SHOWERS OR
ISOLATED THUNDERSTORMS ALONG A COLD FRONT THAT WILL MOVE THROUGH
OVERNIGHT. EXPECT A WIND SHIFT TO WEST LATE TONIGHT BEHIND THE
FRONT WITH SOME REDUCTION IN SPEED. EXPECT WINDY CONDITIONS TO
CONTINUE THROUGHOUT THE DAY WEDNESDAY. EXPECT WEST WINDS SUSTAINED
AT 20 TO 30 MPH WEDNESDAY...WITH HIGHER GUSTS. THE LAKE WIND
ADVISORY FOR WEDNESDAY MAY NEED TO BE UPGRADED TO A GENERAL WIND
ADVISORY LATER.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. SCATTERED POWER OUTAGES ARE
ALSO EXPECTED.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
2 follow-up statements
000 
WWUS72 KCAE 172149 AAA
NPWCAE

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE COLUMBIA SC
449 PM EST TUE JAN 17 2006

...WIND ADVISORY IN EFFECT FROM 500 PM THIS AFTERNOON UNTIL
MIDNIGHT TONIGHT...

...LAKE WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT UNTIL
500 PM WEDNESDAY...

.WINDY CONDITIONS ARE EXPECTED THROUGH WEDNESDAY. A COLD FRONT
WILL PASS THROUGH THE REGION OVERNIGHT. AN AREA OF LOW PRESSURE
WILL DEVELOP ALONG THE FRONT THIS AFTERNOON...AND MOVE NORTHEAST
INTO THE APPALACHIANS TONIGHT...AND INTO THE NORTHEAST US
WEDNESDAY. THE PRESSURE GRADIENT BETWEEN THE LOW PRESSURE...AND
AN AREA OF HIGH PRESSURE THAT WILL MOVE SOUTHEAST INTO THE GULF
OF MEXICO... WILL PRODUCE WINDY CONDITIONS. EXPECT SOUTH WINDS
SUSTAINED 25 TO 35 MPH...WITH HIGHER GUSTS...FROM EARLY THIS
EVENING UNTIL AROUND MIDNIGHT. SHOWERS AND ISOLATED THUNDERSTORMS
ARE EXPECTED ALONG THE FRONT THIS EVENING AND OVERNIGHT. LOCALLY
STRONGER WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE IN THE VICINITY
OF HEAVY SHOWER ACTIVITY. AFTER MIDNIGHT...WIND SPEEDS WILL
DIMINISH SOME...BUT WILL STILL BE BREEZY. EXPECT WEST WINDS 15 TO
25 MPH AND NOT AS GUSTY AFTER MIDNIGHT. BREEZY CONDITIONS WILL
CONTINUE WEDNESDAY...AS WIND SPEEDS BEGIN TO PICK BACK UP BY MID
MORNING WEDNESDAY. A LAKE WIND ADVISORY WILL BE EXTENDED UNTIL 500
PM WEDNESDAY AFTERNOON. THIS MAY NEED TO BE UPGRADED TO A GENERAL
WIND ADVISORY LATER.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
180500-
/O.CAN.KCAE.LW.Y.0003.000000T0000Z-060117T2200Z/
/O.CON.KCAE.WI.Y.0001.060117T2200Z-060118T0500Z/
/O.CON.KCAE.LW.Y.0003.060118T0500Z-060118T2200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
449 PM EST TUE JAN 17 2006

...LAKE WIND ADVISORY IS CANCELLED FOR THIS AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...LAKE WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
5 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE
WIND ADVISORY FOR THIS AFTERNOON. A WIND ADVISORY REMAINS IN
EFFECT UNTIL MIDNIGHT EST TONIGHT. A LAKE WIND ADVISORY REMAINS IN
EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EST WEDNESDAY.

EXPECT SOUTH TO SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH... WITH
HIGHER GUSTS UP TO 45 MPH POSSIBLE...EARLY THIS EVENING THROUGH
MIDNIGHT. THE HIGHER GUSTS WILL BE MORE LIKELY NEAR ANY SHOWERS OR
ISOLATED THUNDERSTORMS ALONG A COLD FRONT THAT WILL MOVE THROUGH
OVERNIGHT. EXPECT A WIND SHIFT TO WEST LATE TONIGHT BEHIND THE
FRONT WITH SOME REDUCTION IN SPEED. EXPECT WINDY CONDITIONS TO
CONTINUE THROUGHOUT THE DAY WEDNESDAY. EXPECT WEST WINDS SUSTAINED
AT 20 TO 30 MPH WEDNESDAY...WITH HIGHER GUSTS. THE LAKE WIND
ADVISORY FOR WEDNESDAY MAY NEED TO BE UPGRADED TO A GENERAL WIND
ADVISORY LATER.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. SCATTERED POWER OUTAGES ARE
ALSO EXPECTED.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL BE AROUND 25 MPH AND
MAY CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY
PRONE TO CAPSIZING.

$$

BARLOW
000 
WWUS72 KCAE 180452
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1152 PM EST TUE JAN 17 2006

...LAKE WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 500
PM WEDNESDAY...

.WINDY CONDITIONS ARE EXPECTED THROUGH WEDNESDAY. A COLD FRONT
WILL PASS THROUGH THE REGION OVERNIGHT. WIND SPEEDS WILL DIMINISH
SOME AFTER MIDNIGHT...BUT WILL STILL BE BREEZY. EXPECT WEST WINDS
10 TO 20 MPH WITH GUSTS TO 25 MPH AFTER MIDNIGHT. BREEZY CONDITIONS
WILL CONTINUE WEDNESDAY...AS WIND SPEEDS BEGIN TO PICK BACK UP BY
MID MORNING WEDNESDAY. A LAKE WIND ADVISORY WILL BE UNTIL 500 PM
WEDNESDAY AFTERNOON. 

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
181300-
/O.CAN.KCAE.WI.Y.0001.000000T0000Z-060118T0500Z/
/O.CON.KCAE.LW.Y.0003.060118T0500Z-060118T2200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
1152 PM EST TUE JAN 17 2006

...WIND ADVISORY IS CANCELLED...
...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE WIND
ADVISORY. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
WEDNESDAY. 

WIND SHIFT TO WEST LATE TONIGHT BEHIND THE PRE FRONTAL BOUNDARY WITH
SOME REDUCTION IN SPEED. EXPECT WINDY CONDITIONS TO RESUME AFTER
FRONTAL PASSAGE TOWARDS MORNING AND CONTINUE THROUGHOUT THE DAY
WEDNESDAY. EXPECT WEST WINDS SUSTAINED AT 20 TO 30 MPH
WEDNESDAY...WITH HIGHER GUSTS. 

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL BE AROUND 25 MPH
AND MAY CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING.


$$

BARLOW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this wind advisory went out at Jan 17, 3:01 PM EST, 1 minute earlier.

Area forecast discussion, Jan 17, 3:01 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
301 PM EST TUE JAN 17 2006

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
MAIN ITEM ON THE AGENDA IN THE SHORT RANGE IS THE WIND. COLD FRONT
TO OUR WEST WILL MOVE THROUGH TONIGHT. AN AREA OF LOW PRESSURE
WILL DEVELOP ALONG THE FRONT THIS AFTERNOON AND MOVE NE INTO THE
APPALACHAINS TONIGHT...AND INTO THE NE US WEDNESDAY. THE PRESSURE
GRADIENT BETWEEN THE LOW...AND AN AREA OF HIGH PRESSURE THAT WILL
DIVE INTO THE GULF OF MEXICO...WILL LEAD TO WINDY CONDITIONS
THROUGH WEDNESDAY AFTERNOON. MORE OMINOUSLY...A STRONG LOW LEVEL
JET...70 KNOTS AT 850 MB/50 KNOTS AT 925 MB...PROGGED TO SWING
ACROSS OUR FORECAST AREA (FA) FROM WEST TO EAST AROUND 22Z TO 06Z
TONIGHT. ANY SHOWERS OR ISOLATED THUNDERSTORMS AHEAD OF THE FRONT
ASSOCIATED WITH THIS LOW LEVEL JET...COULD LEAD TO ENHANCED WIND
GUSTS UP TO 40 TO 50 MPH. CURRENT DEWPOINTS ONLY IN THE UPPER 40S
TO LOWER 50S...WITH LIMITED RECOVERY INTO THE MID 50S EXPECTED
THIS EVENING. FRONT TO PRECEDE UPPER DISTURBANCE AND CORE OF
LOWEST TEMPS ALOFT BY ABOUT 12 HOURS. THAT ALONG WITH TIMING AT
NIGHT...KEEPS THE INSTABILITY MARGINAL...WHICH WILL CUT DOWN ON
SEVERE THUNDERSTORM THREAT...DESPITE STRONG SHEAR AND JET ACTION.
COULD SEE A RELATIVE LULL IN WIND SPEEDS LATE TONIGHT BEHIND
FIRST WAVE OF SHOWERS AND EXITING LOW LEVEL JET...THEN WIND SPEEDS
TO PICK UP AGAIN WEDNESDAY MORNING WITH DIURNAL HEATING/MIXING...BUT
PERHAPS NOT AS STRONG AS LATE THIS AFTERNOON AND EVENING. WILL LET
MIDNIGHT SHIFT UPGRADE WEDNESDAY TO WIND ADVISORY IF NEEDED.

.FIRE WEATHER...
AFTER COORDINATION WITH FIRE WEATHER OFFICIALS...WILL NOT ISSUE
FIRE WEATHER WATCH FOR WEDNESDAY. DESPITE WINDY CONDITIONS...APPEARS
RELATIVE HUMIDITIES WEDNESDAY AFTERNOON WILL NOT FALL BELOW
30%. ALSO...FUEL MOISTURES HIGH...WITH SOME RAIN EXPECTED THIS
EVENING.

&&

.LONG TERM (THURSDAY THROUGH TUESDAY)...
HPC PREFERS THE 00Z GFS SOLUTION. UPPER FLOW TO BECOME GENERALLY
ZONAL THURSDAY. BY FRIDAY...TROUGH BEGINS TO DEEPEN OVER THE WESTERN
CONUS...WITH SW UPPER FLOW AND HEIGHT RISES FOR THE SE US. SURFACE
HIGH PRESSURE TO SHIFT OFFSHORE FRIDAY AHEAD OF COLD FRONT THAT WILL
SLOWLY MOVE THROUGH SATURDAY. APPEARS THE FRONT WILL STALL JUST TO
OUR SOUTH SUN...AS UPPER FLOW REMAINS SW. LOW PRESSURE TO DEVELOP
ALONG THE FRONT IN RESPONSE TO UPPER DISTURBANCE IN THE SUN NT/MON
TIME FRAME. THIS WILL PROVIDE A CONTINUED CHANCE OF SHOWERS FOR OUR
REGION.

&&

.AVIATION...
A TIGHTENING PRESSURE GRADIENT OVER THE AREA THIS AFTERNOON AND
TONIGHT WILL RESULT IN STRONG LOW LEVEL WINDS OF 20 TO 25 KT WITH
GUSTS TO 40 KT. BETWEEN 00Z AND 05Z TONIGHT...THE STRONGEST CORE OF
THE LOW LEVEL JET WILL MOVE OVER THE AREA AS WELL AS A LINE OF
SHOWERS WITH AN ISOLATED THUNDERSTORM. WIND GUSTS DURING THIS PERIOD
COULD REACH 40 TO 50 KT. MVFR CONDTITIONS EXPECTED IN THE RAIN
SHOWERS. SKIES WILL CLEAR AFTER 12Z BUT BREEZY CONDITIONS WILL
CONTINUE WITH WEST WINDS 15 TO 25 KTS AND GUSTY.

AN AIRPORT WEATHER WARNING FOR WIND GUSTS IN EXCESS OF 35KTS HAS
BEEN ISSUED FOR CAE BETWEEN 18Z TUE AND 08Z WED.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY IN EFFECT UNTIL 500 PM THIS AFTERNOON ALL
ZONES.
WIND ADVISORY 500 PM TONIGHT TO 1200 AM WEDNESDAY ALL ZONES.
LAKE WIND ADVISORY 1200 AM TO 500 PM SATURDAY ALL ZONES.
GA...LAKE WIND ADVISORY IN EFFECT UNTIL 500 PM THIS AFTERNOON ALL
ZONES.
WIND ADVISORY 500 PM TONIGHT TO 1200 AM WEDNESDAY ALL ZONES.
LAKE WIND ADVISORY 1200 AM TO 500 PM SATURDAY ALL ZONES.

&&
Hazardous weather outlook, Jan 17, 5:07 AM EST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
507 AM EST TUE JAN 17 2006

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
181015-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
507 AM EST TUE JAN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF
SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT
WIND GUSTS NEAR 30 MPH WILL OCCUR THIS AFTERNOON ASSOCIATED WITH
THE APPROACH OF A STRONG COLD FRONT. GUSTS NEAR 35 MPH ARE LIKELY
TONIGHT AS THE FRONT MOVES THROUGH THE REGION. A LINE OF SHOWERS
WILL OCCUR ALONG OR AHEAD OF THE FRONT TONIGHT BETWEEN 800 PM AND
MIDNIGHT. WIND GUSTS AROUND 40 MPH MAY OCCUR WITH SOME OF THE
SHOWERS. THESE WINDS HAVE PROMPTED A LAKE WIND ADVISORY FOR
THIS AFTERNOON THROUGH TONIGHT.

MINOR RIVER FLOODING MAY OCCUR AT CAROLINA EASTMAN ON THE
CONGAREE RIVER BECAUSE OF RESERVOIR RELEASES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
IT WILL BE WINDY BEHIND THE COLD FRONT WEDNESDAY WITH WINDS
20 TO 25 MPH AND GUSTS NEAR 40 MPH. A WIND ADVISORY OR LAKE
WIND ADVISORY WILL BE NEEDED.

RIVER FLOODING MAY OCCUR AT CAROLINA EASTMAN ON THE
CONGAREE RIVER MAINLY BECAUSE OF RESERVOIR RELEASES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jan 17, 10:04 AM EST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1004 AM EST TUE JAN 17 2006

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
171715-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
1004 AM EST TUE JAN 17 2006

...A STRONG COLD FRONT WILL BRING WINDY CONDITIONS TO CENTRAL
SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA...

WINDS TODAY WILL INCREASE AHEAD OF A STRONG COLD FRONT. SOUTH WINDS
WILL INCREASE TO 15 TO 25 MPH WITH GUSTS NEAR 30 MPH. THESE WINDS
HAVE PROMPTED A LAKE WIND ADVISORY.

THE BREEZY CONDITIONS WILL CONTINUE TONIGHT AS THE FRONT MOVES
THROUGH THE AREA. WINDS WILL BE MAINLY SOUTHWEST TO WEST AT 15 TO 25
MPH WITH GUSTS NEAR 45 MPH.

A LINE OF SHOWERS WILL OCCUR ALONG OR AHEAD OF THE FRONT. THE
SHOWERS ARE EXPECTED TO MOVE THROUGH THE AREA BETWEEN 800 PM AND
MIDNIGHT. EVEN STRONGER WINDS MAY OCCUR WITH SOME OF THE SHOWERS.
WIND GUSTS NEAR 50 MPH ARE POSSIBLE.

WINDY CONDITIONS WILL CONTINUE BEHIND THE FRONT WEDNESDAY WITH WEST
WINDS 20 TO 25 MPH WITH GUSTS NEAR 40 MPH. IT WILL ALSO FEEL MUCH
COLDER WEDNESDAY...WITH HIGH TEMPERATURES IN THE LOWER TO MIDDLE
50S.

BE ALERT FOR STRONG CROSS WINDS IF TRAVELLING...ESPECIALLY IF YOU
HAVE A HIGH PROFILE VEHICLE.

ANY SMALL AND LIGHTWEIGHT OBJECTS THAT ARE OUTSIDE SHOULD BE
SECURED.

LISTEN FOR LATER STATEMENTS AND FORECAST UPDATES FROM YOUR NATIONAL
WEATHER SERVICE.
Special weather statement, Jan 17, 12:18 PM EST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1218 PM EST TUE JAN 17 2006

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
172130-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
1218 PM EST TUE JAN 17 2006

...STRONG WINDS TO AFFECT THE AREA THIS AFTERNOON THROUGH WEDNESDAY...

A TIGHTENING PRESSURE GRADIENT ACROSS THE AREA WILL RESULT IN
BREEZY CONDITIONS TODAY...WITH WINDS BECOMING EVEN STRONGER
TONIGHT AND CONTINUING THROUGH WEDNESDAY AFTERNOON.

SUSTAINED WINDS THIS AFTERNOON ARE EXPECTED TO BE BETWEEN 20 AND
30 MPH WITH SOME GUSTS TO 35 MPH. HOWEVER.

A STRONG COLD FRONT WILL CROSS THE AREA TONIGHT...PRECEDED BY A
LINE OF SHOWERS AND POSSIBLE THUNDERSTORMS. DUE TO THE STRONG WIND
FIELDS JUST ABOVE THE SURFACE...SOME OF THIS ACTIVITY MAY RESULT IN
DAMAGING WINDS AS IT MOVES QUICKLY EAST ACROSS THE AREA. WIND SPEEDS
WILL INCREASE LATE TONIGHT AFTER THE FRONT PASSES...WITH GUSTS TO 50
MPH POSSIBLE.

FOR THOSE TRAVELING...BE ALERT FOR STRONG CROSS WINDS. THIS IS AN
EVEN GREATER CONCERN FOR HIGH PROFILE VEHICLES...AND FOR ALL
MOTORISTS WHO ARE DRIVING ACROSS BRIDGES AND IN OPEN AREAS. IT IS
RECOMMENDED THAT ANY SMALL AND LIGHTWEIGHT OBJECTS THAT ARE
OUTSIDE BE SECURED OR PUT INSIDE SO THAT THEY DO NOT BLOW AWAY.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA
SOURCE FOR THE LATEST INFORMATION FROM YOUR NATIONAL WEATHER
SERVICE IN COLUMBIA.
Special weather statement, Jan 17, 12:58 PM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1258 PM EST TUE JAN 17 2006

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
172000-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
1258 PM EST TUE JAN 17 2006

...STRONG WINDS TO AFFECT THE AREA THIS AFTERNOON THROUGH WEDNESDAY...

A TIGHTENING PRESSURE GRADIENT ACROSS THE AREA WILL RESULT IN
BREEZY CONDITIONS TODAY...WITH WINDS BECOMING EVEN STRONGER
TONIGHT AND CONTINUING THROUGH WEDNESDAY AFTERNOON.

SUSTAINED WINDS THIS AFTERNOON ARE EXPECTED TO BE BETWEEN 20 AND
30 MPH WITH SOME GUSTS AROUND 35 MPH.

A STRONG COLD FRONT WILL CROSS THE AREA TONIGHT...PRECEDED BY A
LINE OF SHOWERS AND POSSIBLE THUNDERSTORMS. DUE TO THE STRONG WIND
FIELDS JUST ABOVE THE SURFACE...SOME OF THIS ACTIVITY MAY RESULT IN
DAMAGING WINDS AS IT MOVES QUICKLY EAST ACROSS THE AREA. WIND SPEEDS
WILL INCREASE LATE TONIGHT AFTER THE FRONT PASSES...WITH GUSTS TO 50
MPH POSSIBLE.

FOR THOSE TRAVELING...BE ALERT FOR STRONG CROSS WINDS. THIS IS AN
EVEN GREATER CONCERN FOR HIGH PROFILE VEHICLES...AND FOR ALL
MOTORISTS WHO ARE DRIVING ACROSS BRIDGES AND IN OPEN AREAS. IT IS
RECOMMENDED THAT ANY SMALL AND LIGHTWEIGHT OBJECTS THAT ARE
OUTSIDE BE SECURED OR PUT INSIDE SO THAT THEY DO NOT BLOW AWAY.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA
SOURCE FOR THE LATEST INFORMATION FROM YOUR NATIONAL WEATHER
SERVICE IN COLUMBIA.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 3:32 AM ESTLake Wind AdvisoryCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more38 hr

Nearby

Wind Advisories in South Carolina, 2006Wind Advisories in Georgia, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.